# SDR 2024FA0000446

- Difficulty date: June 13, 2024
- Submitted: June 13, 2024
- Operation: General aviation
- Aircraft: N858L
- Make and model: Diamon DA 40 NG
- Aircraft serial: 40NC060
- Aircraft time: 3,881 hours
- Engine: Austro E4
- Engine time: 276 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Piston
- Part number: E4A72400000
- Part serial: 004557
- Condition: Cracked
- Location: Engine
- Part time: 276 hours
- Component: Engine, Austro, E4A
- Component part number: E4A000000
- Stage of operation: CL
- How discovered: B
- Nature of condition: K, E, R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED ON CLIMBING TO ALTITUDE, EXPERIENCED LOSS OF POWER APPROX, 25% AND OSCILLATION OF POWER AND RPM. STARTED TO SMELL ODD SMELL LIKE BURNING, DUAL ECU A & B FAILURE POPPED UP. ENOUGH POWER REMAINED TO ALLOW RETURN, AFTER LANDING PLANE STARTED TO SHAKE AT LOW POWER. AFTER PARKING SAW OIL COVERING THE BOTTOM OF THE PLANE. COMPRESSION CHECK OF #3 CYLINDER SHOWED 0 PSI. SUBSEQUENT  BOROSCOPE INSPECTION SHOWED CRACK AND HOLE IN TOP OF PISTON.
